Advertisement

Graphs and Combinatorics

, Volume 30, Issue 2, pp 501–510 | Cite as

Collapsible Graphs and Hamiltonicity of Line Graphs

  • Weihua YangEmail author
  • Hong-Jian Lai
  • Hao Li
  • Xiaofeng Guo
Original Paper

Abstract

Thomassen conjectured that every 4-connected line graph is Hamiltonian. Chen and Lai (Combinatorics and Graph Theory, vol 95, World Scientific, Singapore, pp 53–69; Conjecture 8.6 of 1995) conjectured that every 3-edge connected and essentially 6-edge connected graph is collapsible. Denote D 3(G) the set of vertices of degree 3 of graph G. For \({e = uv \in E(G)}\), define d(e) = d(u) + d(v) − 2 the edge degree of e, and \({\xi(G) = \min\{d(e) : e \in E(G)\}}\). Denote by λ m (G) the m-restricted edge-connectivity of G. In this paper, we prove that a 3-edge-connected graph with \({\xi(G)\geq7}\), and \({\lambda^3(G)\geq7}\) is collapsible; a 3-edge-connected simple graph with \({\xi(G)\geq7}\), and \({\lambda^3(G)\geq6}\) is collapsible; a 3-edge-connected graph with \({\xi(G)\geq6}\), \({\lambda^2(G)\geq4}\), and \({\lambda^3(G)\geq6}\) with at most 24 vertices of degree 3 is collapsible; a 3-edge-connected simple graph with \({\xi(G)\geq6}\), and \({\lambda^3(G)\geq5}\) with at most 24 vertices of degree 3 is collapsible; a 3-edge-connected graph with \({\xi(G)\geq5}\), and \({\lambda^2(G)\geq4}\) with at most 9 vertices of degree 3 is collapsible. As a corollary, we show that a 4-connected line graph L(G) with minimum degree at least 5 and \({|D_3(G)|\leq9}\) is Hamiltonian.

Keywords

Thomassen’s conjecture Line graph Supereulerian graph Collapsible graph Hamiltonian graph Dominating eulerian subgraph 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    Bondy J.A., Bondy J.A.: Graph theory with application. Macmillan, London (1976)Google Scholar
  2. 2.
    Catlin P.A.: A reduction method to find spanning Eulerian subgraphs, J. Graph Theory 12, 29–45 (1988)CrossRefzbMATHMathSciNetGoogle Scholar
  3. 3.
    Catlin P.A., Han Z., Lai H.-J.: Graphs without spanning eulerian subgraphs. Discrete Math. 160, 81–91 (1996)CrossRefzbMATHMathSciNetGoogle Scholar
  4. 4.
    Chen, Z.-H., Lai, H.-J.: Reduction techniques for supereulerian graphs and related topics: an update. In: Tung-Hsin, K. (ed.) Combinatorics and Graph Theory, vol. 95, pp. 53–69. World Scientific, Singapore (1995)Google Scholar
  5. 5.
    Chen, Z.-H., Lai, H.-Y., Lai, H.-J., Weng, G.Q.: Jacson’s conjecture on wularian subgraphs. In: Alavi, Y., Lick, D.R., Liu, J. (eds.) Combinatorics, Graph Theory, Algorithms and Applications, pp. 53–58. The Proceeding of the Third China-USA Conference, Beijing, P.R. China (1993)Google Scholar
  6. 6.
    Esfahanian A.H., Hakimi S.L.: On computing a conditional edge-connectivity of a graph. Inf. Process. Lett. 27, 195–199 (1988)CrossRefzbMATHMathSciNetGoogle Scholar
  7. 7.
    Hu Z., Tian F., Wei B.: Hamilton connectivity of line graphs and claw-free graphs. J. Graph Theory 50, 130–141 (2005)CrossRefzbMATHMathSciNetGoogle Scholar
  8. 8.
    Hu, Z., Tian, F., Wei, B.: Some results on paths and cycles in claw-free graphs. PreprintGoogle Scholar
  9. 9.
    Kaiser, T., Vrána, P.: Hamilton cycles in 5-connected line graphs. Submitted on 20 Sep 2010. arXiv:1009.3754v1Google Scholar
  10. 10.
    Lai, H.-J., Shao, Y., Wu, H., Zhou J.: Every 3-connected, essentially 11-connected line graph is Hamiltonian. J. Combin. Theory Ser. B 96, 571–576 (2006)Google Scholar
  11. 11.
    Lai H.-J., Shao Y., Yu G., Zhan M.: Hamiltonian connectedness in 3-connected line graphs. Discrete Appl. Math. 157(5), 982–990 (2009)CrossRefzbMATHMathSciNetGoogle Scholar
  12. 12.
    Li, H.: A note on Hamiltonian claw-free graphs. Rapport de recherche no. 1022, LRI, UMR 8623 CNRS-UPS, Bat. 490, Université de Paris sud, 91405 Orsay, France (1996)Google Scholar
  13. 13.
    Matthews M.M., Sumner D.P.: Hamiltonian results in K 1, 3-free graphs. J. Graph Theory 8, 139–146 (1984)CrossRefzbMATHMathSciNetGoogle Scholar
  14. 14.
    Ryjáček Z.: On a closure concept in claw-free graphs. J. Combin. Theory Ser. B 70, 217–224 (1997)CrossRefzbMATHMathSciNetGoogle Scholar
  15. 15.
    Shao, Y.: Claw-free graphs and line graphs. Ph.D dissertation, West Virginia University (2005)Google Scholar
  16. 16.
    Thomassen C.: Reflections on graph theory. J. Graph Theory 10, 309–324 (1986)CrossRefzbMATHMathSciNetGoogle Scholar
  17. 17.
    Yang, W., Lai, H., Li, H., Xiao, G.: Collapsible graphs and hamiltonicity of line graphs. SubmittedGoogle Scholar
  18. 18.
    Zhan S.: On Hamiltonian line graphs and connectivity. Discrete Math. 89, 89–95 (1991)CrossRefzbMATHMathSciNetGoogle Scholar
  19. 19.
    Zhan M.: Hamiltonicity of 6-connected line graphs. Discrete Appl. Math. 158, 1971–1975 (2010)CrossRefzbMATHMathSciNetGoogle Scholar

Copyright information

© Springer Japan 2013

Authors and Affiliations

  • Weihua Yang
    • 1
    • 2
    Email author
  • Hong-Jian Lai
    • 3
  • Hao Li
    • 2
  • Xiaofeng Guo
    • 4
  1. 1.Department of MathematicsTaiyuan University of TechnologyTaiyuanChina
  2. 2.Laboratoire de Recherche en InformatiqueC.N.R.S., University de Paris-sudOrsay cedexFrance
  3. 3.Department of MathematicsWest Virginia UniversityMorgantownUSA
  4. 4.School of Mathematical ScienceXiamen UniversityXiamen, FujianChina

Personalised recommendations